Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    Includes Expert Content
    Anti-Depressives & weight gain
    avatar
    An_248189 posted:
    I'm on Paxil, which is considered the worst anti-depressive in terms of having weight gain as a side effect. Are there any SSRIs or SNRIs that are considered especially good for not having this side effect of weight gain?


    Thanks.
    Reply
     
    avatar
    Ajaradom responded:
    Hi An,

    Wellbutrin is not an SSRI, but it is used to treat depression. It tends to suppress appetitie. I used it years ago, and it was effective --- I had to stop using it because I was unable to increase the dosage because of side effects I could not tolerate.

    Talk w/ your psychiatrist. Our brain chemistries are as varied as our brains --- Wellbutrin may work for you!

    Lori
     
    avatar
    arlington replied to Ajaradom's response:
    Unfortunately, Wellbutrin is not an option for me. And the accounts I've read as to which SSRI, if any, has the least weight gain are contradictory. They only agree on the fact that Paxil has the most weight gain.
     
    avatar
    Thomas L Schwartz, MD responded:
    Hi, all SSRI and SNRI can cause weight... Paxil likely worst but all do... Wellbutrin XL has no weight gain but you say you can;t use it. Newer drug called viibryd has data showing low sex side effects and low weight gain- may be a good choice. Unfortunately there are few if any antideps without weight side effects. We sometimes use chromium picolinate or metformin to counter the weight gain side effects. Xenical or alli too


    Helpful Tips

    iPhone app that helps me stay active
    I've been using the "Feel Good Tracker" iPhone app to track my activities and to rate how good the activity made me fell. I find that doing ... More
    Was this Helpful?
    4 of 10 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.